MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM M LFT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM M LFT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6481-1-120
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 08/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The following was reported: taper fracture between femur and stem.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a mrh femoral component was reported.The event was confirmed via clinician review of the provided x-ray and product evaluation.Method & results: product evaluation and results: visual inspection of the returned device noted there is bone cement visible on the internal fixation surface of the femoral component.The mrh femoral knee was returned fractured at the female threaded component.The distal portion of the female threaded component was returned attached to the stem indicating that the device failed in bending fatigue.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: i have had the opportunity to review documentation related to this product inquiry including the product inquiry summary, ap and lateral x-rays of a cemented revision stemmed tka and op reports of a revision tka dated (b)(6) 2019 and an operative report of a subsequent revision on (b)(6) 2022.The event description from the product inquiries summary states: taper fracture between femur and stem.The undated x-rays demonstrate a transcerse fracture of the stem at its interface with the femoral boss.There is gross loosening of the femoral component which angulated on the lateral view.These findings are confirmed in the operative report from the second revision dated (b)(6) 2022.Fracture of a cemented revision femoral knee stem requiring revision surgery is confirmed.The root cause of this mechanical failure cannot be determined from this limited documentation.Should additional information become available i would be happy to further this assessment.Product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: visual inspection of the returned device noted there is bone cement visible on the internal fixation surface of the femoral component.The mrh femoral knee was returned fractured at the female threaded component.The distal portion of the female threaded component was returned attached to the stem indicating that the device failed in bending fatigue.A review of the provided medical records by a clinical consultant stated the following comment: i have had the opportunity to review documentation related to this product injury including the product inquiry summary, ap and lateral x-rays of a cemented revision stemmed tka and op reports of a revision tka dated (b)(6) 2019 and an operative report of a subsequent revision on (b)(6) 2022.The event description from the product inquiries summary states: taper fracture between femur and stem.The undated x-rays demonstrate a transcerse fracture of the stem at its interface with the femoral boss.There is gross loosening of the femoral component which angulated on the lateral view.These findings are confirmed in the operative report from the second revision dated (b)(6) 2022.Fracture of a cemented revision femoral knee stem requiring revision surgery is confirmed.The root cause of this mechanical failure cannot be determined from this limited documentation.Should additional information become available i would be happy to further this assessment.
 
Event or Problem Description
The following was reported: taper fracture between femur and stem.

Brand Name
MRH KNEE FEM M LFT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key15419128
Report Number0002249697-2022-01340
Device Sequence Number6609623
Product Code KRO
UDI-Device Identifier07613327045154
UDI-Public07613327045154
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K002552
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number6481-1-120
Device Catalogue Number64811120
Device Lot NumberD942L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient SexFemale